Loading ...
Sorry, an error occurred while loading the content.
 

Re: [John Muir Trail] Re: diamox side effects

Expand Messages
  • Larry Beck
    I used to take these and had no side effects. I was taking two pills per day on the day before going to 12K or higher. What s weird is that the last two times
    Message 1 of 32 , Jul 29, 2013
      I used to take these and had no side effects. I was taking two pills per day on the day before going to 12K or higher.

      What's weird is that the last two times I took Diamox, I only took it the day before ascending Whitney. In this case I also only took 1/2 a pill two times a day the day before. On the last two times, I noticed my heart racing to the point of having a pain in my chest.

      The last time was 2010 and I've since switched to just taking a couple of aspirin before going over 12K including Whitney. That seems to be working great but I've never been to a higher elevation than Whitney though.
       
      Larry

      From: John Ladd <johnladd@...>
      To: johnmuirtrail@yahoogroups.com
      Sent: Monday, July 29, 2013 11:06 AM
      Subject: Re: [John Muir Trail] Re: diamox side effects

       
      On Mon, Jul 29, 2013 at 7:50 AM, cjoslyn99 <cjoslyn99@...> wrote:
      My doctor prescribed me 2
      pills per day (250mg each) and I ended up backing down off that dose (1
      per day) but took them continually throughout my trip.
      They are available in 125 mg form so that may be the version to request. My plan is to start at 3x125 per day a bit before the trip and adjust the dose up or down depending on my tolerance. I'm spending one night at 8100 ft and then next two at 10k (headed northbound) so I'll probably just discontinue (and switch to Ibuprofen 1800 mg per day) if I get side effects from the Diamox. Since I've had no problems before, I'm not going to use it if I have many problems. My altitude increase is a bit more aggressive than on prior trips, which is why I am even considering Diamox.


      John Curran Ladd
      1616 Castro Street
      San Francisco, CA  94114-3707
      415-648-9279


    • Robert
      For me, it is obvious its the Diamox as I never got that sensation from altitude before. Tingling in the extremities may be a side effect for some, but I am
      Message 32 of 32 , Aug 4, 2013
        For me, it is obvious its the Diamox as I never got that sensation from altitude before. Tingling in the extremities may be a side effect for some, but I am unaware of it being one of the major, trip-ending complaints of AMS. My symptoms of altitude were the usual headache and lack of appetite, occasionally severe nausea. My worst case ever was while on a 400 mg dose of ibuprofen, (pre-Diamox days for me), and I felt great until just above Trail Camp going up Whitney when I got a nausea, headache, and severe nosebleed. I quickly turned around, and felt better once I got down to Outpost Camp. This incident was what prompted me to start my research on Diamox, and speak with my doctor about it. Again, I am not a big prescription drug proponent, but some of the other 'home' remedies just seem like the 'placebo effect' to me.

        --- In johnmuirtrail@yahoogroups.com, steve herr <groundhogsteve@...> wrote:
        >
        > But isn't tingling in the extremities one of the symptoms of AMS to begin with?  How is one supposed to know if it's AMS or Diamox?
        >
      Your message has been successfully submitted and would be delivered to recipients shortly.